Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 22, 2000, 2:19 PM MDT for Hinsdale County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 2:19 PM MDT (20:19 UTC)
- Expired
- Aug 22, 2000, 3:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hinsdale County, CO
The radar
The Grand Junction radar (KGJX), 127 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 222021 SVRGJT COC053-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 219 PM MDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GUNNISON COUNTY IN CENTRAL COLORADO * UNTIL 300 PM MDT * AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF POWDERHORN...OR ABOUT 30 MILES SOUTHWEST OF GUNNISON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTH OF POWDERHORN AT 235 PM MDT HIGHWAY 149 NEAR GATEVIEW AT 235 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3831 10736 3813 10735 3813 10675 3854 10688
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:48 PM MDT, 31 minutes earlier.
Area forecast discussion, Aug 22, 1:48 PM MDT, 31 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 148 PM MDT TUE AUG 22 2000 MODELS FAIRLY CONSISTENT IN KEEPING THINGS FAIRLY PERSISTENT. MONSOON PLUME PROGGED TO REMAIN OVER THE ENTIRE CWA THRU THURSDAY AND THE EXTENDED PERIOD. WEAK VORT MAXES TO CONTINUE TO RIDE THE SWLY FLOW ON THE WEST SIDE OF THE DOMINATING MIDWEST RIDGE...WITH MOST SIGNIFICANT ONE PROJECTED OVER NW CO/NR UT WED EVNG BY AVN. ONLY SIGNIFICANT CHANGE IS THE LOSS OF JET DYNAMICS AS R/R QUAD OF JET INFLUENCING THIS MORNINGS AND AFTERNOONS TSTMS OVER NW CO/NE UT EXITS TO WYOMING WITH NO REPLACEMENT IN SITE. MODELS WNAT TO RETROGRATD HIGH CENTR OVER CO BY THUR MORNING...ESPECIALLY THE ETA. ETA SHOVES MOISTURE PLUEN WEST OVER UT BY THEN...BUT AVN DOESNT MOVE THE MOISTURE PLUME AND PCPN MUCH AT ALL AND CANT FIND ANY STRONG INDICATIONS ON WV SATELLITE OF THE MONSOON LEAVING ANY TIME SOON. AND EASTERLY PUSH OVER S TX LOOKS TO GETTING TURNED WELL TO THE NORTH OVER NM. SO WILL STAY WITH THE WETTER AVN SOLN. NO CHANGES IN THE EXTENDED EITHER AS RIDGE CENTER SHOWN TO SLIDE BACK TO THE SOUTHEAST WITH MONSOON MOISTURE PAINTING THE CWA EACH DAY. CUOCO .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:48 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 42 min |
| Aug 22, 4:09 PM MDT | Severe Thunderstorm Warning | GJT | Eagle, Garfield, Pitkin | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.